Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 9, 2008, 5:51 AM CST for De Soto Parish, Red River Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2008, 5:51 AM CST (11:51 UTC)
- Expired
- Dec 9, 2008, 6:30 AM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 35 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 4:11 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 091151
TORSHV
LAC031-081-091230-
/O.NEW.KSHV.TO.W.0068.081209T1151Z-081209T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 AM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL AND EASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF MANSFIELD...
NORTHWESTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 630 AM CST
* AT 546 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHEAST OF MANSFIELD...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
WILLIAMS AND WESTDALE BY 600 AM CST...
HOWARD BY 605 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
LAT...LON 3211 9387 3230 9364 3228 9361 3224 9361
3224 9348 3224 9347 3223 9336 3199 9371
TIME...MOT...LOC 1150Z 233DEG 39KT 3214 9361
$$
VIIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 5:23 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 9, 5:23 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CST TUE DEC 9 2008
.DISCUSSION...
EARLY THIS MORNING SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ONGOING
ACROSS PARTS OF THE FOUR STATE REGION WITH TORNADO WATCH IN EFFECT
FOR MOST OF THE REGION ALONG WITH A LAKE WIND ADVISORY THAT HAS
BEEN EXTENDED INTO EARLY WEDNESDAY MORNING WHEN THE WINDS MAY START
TO WEAKEN. SURFACE HIGH PRESSURE OVER THE EASTERN STATES AND A
SERIES OF SURFACE LOW PRESSURE CENTERS FROM THE CENTRAL SECTIONS
OF THE COUNTRY SOUTHWEST INTO WEST TEXAS CONTINUED TO DRAW
ABUNDANT AND UNSTABLE AIR INTO THE REGION ALONG WITH STRONG
SOUTHWEST LLJ. A DRY LINE EXTENDED FROM NORTH CENTRAL TEXAS
SOUTHWEST INTO THE BIG BEND AREA. A DRY SLOT ALOFT SPREADING TO
THE NORTHEAST ACROSS THE FOUR STATE REGION HELPING TO PRODUCE
ROTATING STORMS THIS MORNING. ALOFT A BROAD TROUGH WAS LOCATED
OVER TEXAS WITH A SERIES OF DISTURBANCES MOVING AROUND THE BASE
WITH A NEARLY CLOSED LOW JUST SOUTHEAST OF THE FOUR CORNERS AREA.
DURING THE DAY THE UPPER TROUGH WILL DEEPEN AND AMPLIFY...AS
SEVERAL OF THE SHORT WAVES PHASE...SOUTH INTO TEXAS SENDING THE
COLD FRONT SOUTHEAST WITH THE FRONT OVERTAKING THE DRY LINE
AND MOVING THROUGH THE FORECAST AREA AND EAST OF THE COUNTY
WARNING AREA BY MIDNIGHT TONIGHT. COLD AIR ON THE SURFACE AND ALOFT
WILL POSSIBLY PRODUCE A LIGHT RAIN OR SNOW MIX OVER PARTS OF
NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA
BEFORE THE PRECIPITATION ENDS THIS LOCALE. NO ACCUMULATION WILL OCCUR
DUE TO WARM GROUNDS AND LIGHT AMOUNTS. THE UPPER LOW LOOKS TO CLOSE
OFF OVER PARTS OF SOUTH TEXAS BY LATE WEDNESDAY AND INTO EARLY
THURSDAY AS A SURFACE LOW IN THE GULF MOVES NORTHEAST. THE 85H LOW
ALSO MOVES INTO SOUTH LOUISIANA AND THE GULF OF MEXICO. THIS PATTERN
LOOKS FAVORABLE FOR WARP AROUND MOISTURE AND TEMPERATURES TO PRODUCE
SOME SNOW OVER PARTS OF DEEP EAST TEXAS ACROSS LOWER NORTHWEST
LOUISIANA AND INTO PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHWEST
ARKANSAS. THE BETTER CHANCE OF SNOW ON THURSDAY WILL BE OVER THE FAR
SOUTHEAST SECTIONS WHERE THE BETTER WARP AROUND MOISTURE WILL BE.
THE LATE PART OF THE WEEK SHOULD BE DRY WITH SOME RAIN CHANCES RETURNING
INTO THE WEEKEND WHEN THE PATTERN STARTS TO REPEAT. /06/
&&
.AVIATION...
BUSY NIGHT...SO SHORT DISCUSSION. LATEST SFC ANALYSIS PLACES A
DRYLINE EXTENDING FROM KJCT-KGLE...WHILE AREA RADARS SHOW INITIAL
LINE OF CONVECTION WELL INTO OUR NE TEXAS ZONES. COLD FRONT
ENTERING N CENTRAL TEXAS WILL OVERTAKE/MERGE W/THE DRYLINE...AND
ENTER MCCURTAIN COUNTY BY 18Z TUESDAY...AND UPPER TROUGH INTO WEST
TEXAS BY THEN. MOST TAF SITES WILL BEGIN THE FCST PD W/IFR-MVFR
CIGS...AND IMPROVE TO MVFR-VFR AS FROPA OCCURS THRU EACH SITE.
VSBYS SHOULD NOT BE A PROBLEM...EXCEPT DURING HEAVIER DOWNPOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 38 42 31 51 / 80 30 20 10 0
MLU 71 43 50 32 46 / 100 60 20 30 20
DEQ 64 31 40 26 52 / 50 30 10 0 0
TXK 67 35 39 30 53 / 70 30 10 10 0
ELD 69 39 45 30 49 / 80 50 20 20 20
TYR 70 34 39 30 56 / 40 20 10 10 0
GGG 70 35 40 29 54 / 60 20 10 10 0
LFK 73 37 45 29 52 / 60 30 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06/44Hazardous weather outlook, Dec 8, 12:00 PM CST, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 8 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FORECAST AREA FROM THE WEST TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND POSSIBLY INTO SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA BY DAYBREAK. A LOW LEVEL JET IN EXCESS OF 50 KNOTS COULD RESULT IN DAMAGING THUNDERSTORM WINDS AT THE SURFACE. HAIL UP TO ONE INCH IN DIAMETER MAY OCCUR WITH THE STRONGEST STORMS. ALSO...A LAKE WIND ADVISORY WILL BE IN EFFECT THROUGH TONIGHT... WITH WIND GUSTS TO 35 MPH EXPECTED THIS AFTERNOON AND CONTINUING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT...WILL MOVE ACROSS THE FOUR STATE REGION TUESDAY AND TUESDAY NIGHT AS AN UPPER TROUGH ADVANCES SLOWLY EAST. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. LARGE HAIL...DEADLY LIGHTNING...AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE. AREAS WITH A SLIGHT RISK INCLUDE DEEP EAST TEXAS DURING THE MORNING HOURS...AND MOST OF LOUISIANA AND SOUTHERN ARKANSAS THROUGHOUT THE DAY TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED TONIGHT FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND POSSIBLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:35 AM CST | Tornado Warning | SHV | Caddo, De Soto | 25 min |
| Dec 9, 4:59 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 46 min |
| Dec 9, 5:04 AM CST | Tornado Warning | SHV | Bossier, Caddo, De Soto, Webster | 41 min |
| Dec 9, 6:19 AM CST | Tornado Warning | SHV | Bienville, Bossier, De Soto, Red River, Webster | 56 min |
| Dec 9, 9:18 AM CST | Special Weather Statement | SHV | Bossier, Caddo | 42 min |
| Dec 9, 9:28 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 32 min |
| Dec 9, 10:27 AM CST | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 63 min |
| Dec 9, 11:08 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 37 min |
| Dec 9, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 40 min |
| Dec 9, 11:33 AM CST | Tornado Warning | SHV | Grant, LaSalle | 42 min |
| Dec 9, 12:09 PM CST | Special Weather Statement | SHV | Union | 51 min |
| Dec 9, 12:17 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 28 min |
| Dec 9, 12:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 12:45 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 30 min |
| Dec 9, 12:58 PM CST | Special Weather Statement | SHV | Union | 62 min |
| Dec 9, 1:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 1:34 PM CST | Special Weather Statement | SHV | Natchitoches | 56 min |
| Dec 9, 1:40 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 35 min |
| Dec 9, 1:57 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 36 min |
| Dec 9, 2:22 PM CST | Special Weather Statement | SHV | Jackson | 23 min |
| Dec 9, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 20 min |
| Dec 9, 3:08 PM CST | Tornado Warning | SHV | Caldwell, Winn | 37 min |
| Dec 9, 3:45 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 30 min |
| Dec 9, 4:20 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
| Dec 9, 5:34 PM CST | Areal Flood Advisory | SHV | Ouachita | 56 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.